Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 145, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 4, 1999, 6:21 PM CDT for Baldwin County, Alabama; Escambia County, Florida. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1999, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 4, 1999, 7:30 PM CDT
- In force
- 69 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Baldwin County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 67 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 11.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 042321 SVRMOB ALC003-FLC033-050030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 621 PM CDT FRI JUN 4 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BALDWIN COUNTY IN SOUTHWESTERN ALABAMA WESTERN ESCAMBIA COUNTY IN NORTHWESTERN FLORIDA * UNTIL 730 PM CDT * AT 617 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST OF CANTONMENT OR 3 MILES SOUTHWEST OF BAY SPRINGS... MOVING SOUTH AT 5 MPH. THE PATH OF THIS SEVERE THUNDERSTORM WILL BE MAINLY OVER RURAL AREAS. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:08 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 4, 2:08 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 208 PM CDT FRI JUN 04 1999 AIRMASS REMAINS MOIST AND UNSTABLE AS AFTN HEATING AND AN ACTIVE NW FLOW ALOFT ONCE AGAIN PRODUCES A FEW WIDELY SCT TSTMS THIS AFTN AND EVNG...MAINLY OVER THE NE PORTIONS OF THE CWA WHERE THTA-E RIDGING AND UPR LVL SUPPORT ARE MORE FAVORABLE. ISOLATED PULSE SVR TSTMS ARE ONCE AGAIN A SMALL THREAT. ANY ACTIVITY WILL QUICKLY DISSIPATE WITH LOSS OF AFTN HEATING. UPR LVL RIDGE PATTERN WILL PERSIST OVER THE AREA AS MDLS DEEPEN THE MAIN UPR LOW OVER THE CNTRL PLAINS ON SAT AND DRIVE IT NEWD TOWARD THE GREAT LAKES REGION ON SUN. MAIN STORY IS DVLPMNT OF SFC LOW OFF SRN FL BY LATE SUN AS WEAK UPR TROF OVR THE ERN GULF DEEPENS AND TRYS TO UNDERCUT THE AFORMENTIONED RIDGE AS IT SLOWLY PUSHES WWD. THE AVN & MRF ARE MORE AGGRESSIVE WITH ITS DVLPMNT AND PUSH THE SFC LOW INTO THE ERN GULF BY MON. SO FAR THIS FEATURE APPEARS TO BE MORE BAROCLINIC IN NATURE WITH LITTLE CONFIDENCE IN ANYTHING TROPICAL DVLPG AT THIS TIME. EITHER WAY...THE UPR LVL TROF MAY WEAKEN THE RIDGING OVERHEAD AT THE SAME TIME THE SFC RIDGE SLIPS EAST AND A DEEPER MOIST SE FLOW TRYS TO DVLP BY SUN AFTN. A CONTD MOIST AND UNSTABLE AIRMASS COUPLED WITH AFTN HEATING...THE SEA BREEZE AND UNCERTAINTY IN DVLPG LOWS OVER THE ERN GULF WILL ALL WARRANT THE CONTD SLIGHT CHC AFTN-EVNG POPS THRU PERIOD. RIDGING WILL RESULT IN MSTLY SNY SKIES AND HIGHS IN THE LWR 90S ON SAT WITH A FEW MORE CLDS PSBLY HOLDING AFTN HIGHS DOWN A DEGREE OR TWO ON SUN. LOWS WILL PERSIST IN THE LWR 70S WITH DWPTS. OVER THE COASTAL WATERS...LIGHT AND VARIABLE WINDS WILL BECOME MORE EASTERLY AS HIGH PRES BUILDS EAST. SEAS 2 FT OR LESS. MOB 72/93/72/91 1212 PNS 73/92/73/90 1212 DTS 74/87/74/86 1212 GZH 70/94/70/92 1212 39
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:04 PM CDT | Severe Thunderstorm Warning | MOB | Butler | 71 min |
| Jun 4, 5:54 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 81 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.